A good idea to go in and have your doctor test your urine to make sure you don't have an infection. In the meantime, you could take Pyridium (Phenazopyridine); this medication is used to relieve the pain, burning, and discomfort caused by infection or irritation of the urinary tract. It is not an antibiotic and will not cure the infection itself.
In the U.S., phenazopyridine is available without a prescription. This is the pill that turns your urine either orange or blue. It should help you feel better.
Annie, I have had countless surgeries in my bladder, The pain you feel at the end of your stream feels like you really have to push, that is spasms. As your bladder is filling up it stretches the surgery site, that causes the constant pain. The flaking is the scabs coming off witch might causes some blood. Take your pain meds that is what they are for. Don't worry that you will get hooked on them, you probably will not!!!
Your bladder isn't really smaller but it is normal to feel that way. Irritation, spasms, bleeding are all common after a TURBT. Some is just different reactions by different people and some depends on how much they had to do.
Definitely tell your urologist about it and the sleep issues. Could be that an antispasmodic and analgesic can settle things down so you can sleep better.
Sorry to hear of your continued pain. I'd definitely not try to "tough it out" by going off medications, though possibly you may need something different prescribed for you at this point. I used to suffer a lot from bladder spasms, even after just getting a cystoscopy, let alone a TURB; as you describe, they were worse at the end of the pee than at the start. You are still healing, and your bladder is likely still mad at you for what it's been through! As well as anti-spasm medication, I used to find sitting in a hot bath very helpful for spasms. Now that I've had so many cystoscopies, 2 TURBTs, and a full course of BCG, I find that my spasms are way less, and very short-lived; I did, however, have to get the BCG concentration reduced to 1/3rd part way through the maintenance treatments.
As to the sleep problems, you may be having to wake up to urinate when you are at critical points in your sleep cycle, making it harder to get back to sleep.
Small TA Grade 1, May-06; recur (2 tiny), same, June-08; TURBTs both times. BCG begun July-08, dosage to 1/3rd May-10, completed treatment December-11. All clear since 2008.
8 years 4 months ago - 8 years 4 months ago#40713by annie
I forgot to mention that for about the last ten days (well nights, really) I have had the darnedest time sleeping. I told my mate, it's like I am electric! I get up to pee about 3 x's a night and then have extremely restless sleep cycle. This is definitely not normal for me. Should I assume that this too is related to either stress of the pain or just the healing. And by the way, is there a possibility that my bladder is actually smaller now because of the surgeries?
To me, and my experience with bladder spasms, it sure sounds like you are having spasms. Once your bladder is healed, the spasms usually stop. There are meds that can help with them.
As for the concern of a bladder infection, why not call the doctor and ask for a urine test to check.
For the bleeding and the flakes, that usually happens 10 days to two weeks after a TURB, so that is probably what you are seeing.
Bring all your concerns to the doctor, so you can discuss with him.